Florida, 2004

Hail in Florida, June 4, 2004

June 4, 2004 · NWS JAX · 1 event in 1 county or zone

911 Dispatch reported penny size hail in SW Ocala

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

911 Dispatch reported penny size hail in SW Ocala

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 9:30 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 4, 9:30 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT FRI JUN 4 2004

.PUBLIC...HAVE UPDATE ZONE FORECASTS/GRAPHICS TO RAISE POPS TO
CATEGORICAL MOST AREAS...EXCEPT THE FAR NW CWA.  IR SATELLITE
INDICATING CONGLOMERATION OF STORMS...WITH COOLING CLOUD TOPS...
ACROSS THE SUWANNEE VALLEY SPREADING RAPIDLY EAST. EXPECT THESE
STORMS...WITH ADDITIONAL STORMS MOST LIKELY FORMING...TO MOVE
THROUGH MOST OF THE CWA THIS AFTERNOON. THE CLOUD COVER SHOULD
HELP LOWER MAX TEMPS AND INSTABILITY...BUT IMPRESSIVE VORT LOBE
AND COOL TEMPS ALOFT (WITH APPROACH OF SHORT WAVE TROUGH) WILL
RESULT IN SOME OF THE STORMS BECOMING STRONG AND POSSIBLY SEVERE
AGAIN WITH STRONG WINDS AND HAIL THE MAIN CONCERNS. EXPECT STORMS
TO END FROM WEST TO EAST EARLY THIS EVENING. WILL KEEP HIGHER
POPS GOING FOR THE FAR EASTERN CWA EARLY THIS EVENING WITH POPS
ISOLATED EVERYWHERE BY MIDNIGHT.
&&

MARINE...SMALL CRAFT EXERCISE CAUTION IN THE OFFSHORE COASTAL
WATERS. MAIN CONCERN WILL BE FOR STRONG TO POSSIBLY SEVERE
STORMS MOVING OFFSHORE THIS AFTERNOON/EVENING.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PP
Hazardous weather outlook, Jun 4, 11:28 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1228 PM EDT FRI JUN 4 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042300-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1228 PM EDT FRI JUN 4 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE TOWARD THE
EAST COAST THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL...GUSTY WINDS TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD WARNINGS BE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 4, 9:45 AM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EDT FRI JUN 4 2004

FLZ036-041545-
ALACHUA FL-
1045 AM EDT FRI JUN 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM EDT...

AT 1045 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF NEWBERRY...
OR ABOUT 12 MILES NORTHEAST OF TRENTON...MOVING EAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NEWBERRY...ALACHUA...GAINESVILLE AND GAINESVILLE AIRPORT THROUGH 1145
AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 4, 10:01 AM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1101 AM EDT FRI JUN 4 2004

FLZ024-025-041600-
DUVAL FL-NASSAU FL-
1101 AM EDT FRI JUN 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL NOON
EDT...

AT 1101 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF
BALDWIN...OR ABOUT 20 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST
AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BALDWIN...BRYCEVILLE...NORMANDY...SAN MARCO...
RIVERSIDE...DOWNTOWN JACKSONVILLE...TALLYRAND AND NASSAU
VILLAGE-RATLIFF THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 4, 10:52 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1152 AM EDT FRI JUN 4 2004

FLZ024-025-041630-
DUVAL FL-NASSAU FL-
1152 AM EDT FRI JUN 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU
AND EASTERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 1230 PM EDT...

AT 1152 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF YULEE...OR
ABOUT 9 MILES SOUTHWEST OF FERNANDINA BEACH...MOVING NORTHEAST AT 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND YULEE...AMELIA CITY AND FERNANDINA BEACH THROUGH 1230 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 4, 11:03 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1203 PM EDT FRI JUN 4 2004

FLZ040-041700-
MARION FL-
1203 PM EDT FRI JUN 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT...

AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
FLEMINGTON...OR ABOUT 6 MILES EAST OF WILLISTON...MOVING EAST AT 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND REDDICK...LOWELL...CITRA...SPARR...OCALA...ANTHONY AND LYNNE
THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 4, 11:51 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1251 PM EDT FRI JUN 4 2004

FLZ037-040-041745-
MARION FL-PUTNAM FL-
1251 PM EDT FRI JUN 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 145 PM
EDT...

AT 1251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF SPARR...OR
ABOUT 7 MILES SOUTHWEST OF CITRA...MOVING EAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SPARR...OCALA...ANTHONY...CITRA...BURBANK...FORT MCCOY...ORANGE
SPRINGS AND HOG VALLEY THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 4, 12:07 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
107 PM EDT FRI JUN 4 2004

FLZ038-041800-
FLAGLER FL-
107 PM EDT FRI JUN 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM EDT...

AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF
ESPANOLA...OR ABOUT 7 MILES NORTHWEST OF BUNNELL...MOVING NORTHEAST
AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ESPANOLA...BUNNELL...PALM COAST...FLAGLER BEACH AND
MARINELAND THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE

The radar

The Jacksonville radar (KJAX), 151 km away, was scanning. The volume nearest the first event began at 17:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
June 4, 12:45 PM EST
Where
Marion County, Ocala
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
29.183, -82.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397253.